Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 
News » Latex allergy
 

Latex allergy

Latex is a plastic derived from plants, primarily the Hevea Brasiliensis tree in Brazil, which is used in gloves, condoms and other common household goods (mats, elastic, insulation, toys, etc). Latex allergy is common in the general population and often results in localised reactions including skin inflammation, itching and hives or systemic reactions including difficulty breathing or low blood pressure. The best method of treating a latex allergy is to avoid the product all together, or if exposure does occur, an adrenaline injection can avert a fatal outcome.

Source: summary of medical news story as reported by Morgan Hill Times

Related Disease Topics:

Related Symptom Topics:

Article Source Details

About: Latex allergy

Date: 4 June 2005

Source: Morgan Hill Times

URL: http://morganhilltimes.com/lifestyles/contentview.asp?c=160139&siteID=33

Related Medical Topics

This summary article refers to the following medical categories:

More News Topics

  • Antibiotic resistance problem exacerbated by illegal sales
  • Antibiotic-resistant bacteria prevalent in air in concentrated swine feeding facilities
  • Antibiotics have hidden dangers claims UK alternative therapy company
  • Antibody treatment proving effective against Crohn's disease
  • Antidepressant combined with smoking patch more effective for those trying to quit smoking
  • Antidepressant ordered to include a black label due to suicide risk
  • Antidepressant prescriptions should not be the first line of defense in treating depression
  • Antidepressant side effects may be greater than first thought
  • Antidepressant use by children can cause bone weakness during adulthood
  • Antidepressant use in pregnant mothers
  • Antidepressants affect tamoxifen activity in some women
  • Antidepressants and gene mutations may reduce breast cancer drug’s effectiveness
  • Antidepressants for teenagers -- good or bad?
  • Antidepressants ineffective in elderly
  • Antidepressants linked to increased risk of bleeding
  •  

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise